Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Nucynta is VERY Overstimulating for Me!
    avatar
    An_239867 posted:
    I have a chronic back situation. I was prescribed Nucynta by a neurologist. I was supposed to take only 50mgs two times a day. I was in such pain, (and still am), that I took a total of 200mgs! BIG MISTAKE!

    I now have intense burning in my lower back and am incredibly agitated, tense, and anxious.

    I read that Nucynta activates epinephrine or produces adrenaline. Does anyone know if this is true?

    I tell you, I feel like I could climb the walls, tear out my hair, and/or jump out of my skin!

    I, also, can barely think or type.

    I so hope that the affects wear off soon! The sensations that I am having are bizarre.

    Please reply and let me know if you have had similar reactions to this medication.

    Thank you!

    Charlie

    Take the Poll

    Does Nucynta cause you to feel very over-stimulated?
    • Yes, definitely
    • Sometimes
    • No, never
    • Happened to me and I discontinued using it
    vote
    View Poll Results
    Reply
     
    avatar
    davedsel57 responded:
    You really need to contact your doctor. Posting a poll on an internet message board will not get you the answers you need. Everyone is an individual and reacts differently to medication.

    Please call your doctor asap or go to a hospital emergency room if you are still having these symptoms.
    Click on my user name or avatar picture to read my story.

    Blessings,

    Dave
     
    avatar
    TwoDimes replied to davedsel57's response:
    Very good information/input, Dave.

    My plan is to NOT use any more Nucynta.

    Thank you for your response.

    Charlie
     
    avatar
    MsThang928 responded:
    I had the same problem with Nucynta. At lower doses, it did not work but after the dose was increased, I experienced the same overstimulation. I was anxious, aggitated and my heart was racing. I was afraid because it made me so hyper. Needless to say, I have never taken it again!!
    MVB
     
    avatar
    TwoDimes replied to MsThang928's response:
    Thank you, so very much, MVB!

    You response was just what I needed. I needed validation. You confirmed that I was not just thinking that the over-stimulation was caused from Nuycnta; rather, it was, indeed, the Nucynta. It was ONLY when I took a higher dose that I had this experience. Like you, I will NEVER take this medication again!

    Again, I thank you!

    Charlie

     
    avatar
    Cleo130 responded:
    I too have a chronic back problem, but was given nucynta by my urologist. When I first took it I did feel some minor overstimulation, but then my system began to adjust, and it was working beautifully. I took the 100mg dose (not ER) and it helped very much for breakthrough pain to complement the Avinza 60mg I take mainly for Interstital Cystisis. Unfortunately the pain doc would not add the nucynta for breakthrough pain so I'm back to tramadol 50mg 1 per 2 daily..and it does nothing for me. A also have Fibro and IBS, but the pain from my neck and back precludes all these other conditions. Back to the back issue, I am seeing a new pain doc that is seriously working on my back issues...have had x-rays, and MRI is scheduled and he has done 1 round of 4 injectiobs in my back. I will talk with him about getting nucynta for breakthrough, since I will NOT be seeing my former pain doc. He told me he was a provider for my insurance and he is not, so so far I've paid him $200 out of an empty pocket..ha,ha!!

    Hope all are well!
     
    avatar
    TwoDimes replied to Cleo130's response:
    Thanks for you response!

    I wish you all the best.

    It sound like you have to deal with TOO much pain, for which I am truly sorry.

    I am glad Nucynta works for you!

    I hope that the new doc accepts your insurance!

    In pain as we speak! Can't even take Dilaudid! I tried it yesterday, (4mgs), and I blacked out two times!

    I am super-sensitive to medications. Blah!

    I wish you all the best.

    Charlie


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    Be the first to post a Tip!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.